MAUDE Adverse Event Report: STAR S4 IR; EXCIMER LASER SYSTEM

STAR S4 IR; EXCIMER LASER SYSTEM
Model Number 0030-4864
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight & ethnicity: unknown/ not provided.(b)(4).The system was evaluated by a field service engineer (fse).Fse aligned calibration arm using alignment tool.Adjusted aspirator tube to proper height and centering.Checked microscope focus, reticle, fixation alignment and axis calibration and all were good.Confirmed iris was stable.The system met johnson & johnson specs upon departure.A review of the records related to this equipment that included labeling, manual, and risk documentation reviews for this equipment was performed.Equipment labeling provides possible complications that can be caused by the surgical/treatment procedure being performed.The trend review shows that there is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.There was no product deficiency identified.All pertinent information available to johnson & johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that patient presented with central island on the right which was discovered after weekly follow up.This was a moderate myopia with cyl.Pre-op best corrected visual acuity (bcva) 20/15, current bcva 20/30 (as of (b)(6) 2021).

Brand Name
STAR S4 IR
Common Device Name
EXCIMER LASER SYSTEM
MDR Report Key12389381
Report Number2020664-2021-07256
Device Sequence Number4633750
Product Code LZS
UDI-Device Identifier05050474573413
UDI-Public(01)05050474573413
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P910062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0030-4864
Device Catalogue Number0030-4864
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Initial Report FDA Received Date08/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR